How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DocPhilMD Your Own Question
DocPhilMD, Doctor
Category: Dermatology
Satisfied Customers: 52013
Experience:  Internal Medicine Physician
Type Your Dermatology Question Here...
DocPhilMD is online now
A new question is answered every 9 seconds

I am having a problem with acne. It started when I was put

Customer Question

Hi Pearl. I am having a problem with acne. It started when I was put on the Skyla IUD by my OBGYN. I have been on other contraceptive forms before, but I never had a problem with acne. However, oral contraceptives make me vomit and the patch was giving me a rash. I believe my acne is being caused by this new form of birth control. I am looking for a solution to my acne. I would rather NOT take oral antibiotics because they also cause me to vomit, even if I eat a meal with it. I have extremely sensitive skin so I am afraid to try a retinoid. OTC benzoyl peroxide and salicylic acid products are not working either.
JA: How long have you been dealing with the skin issue? Have you noticed any major changes in your overall skin or nails recently?
Customer: Since June. My face is full of acne since I started on Skyla. It flares up right before my menstrual cycle.
JA: Anything else in your medical history you think the doctor should know?
Customer: No.
Submitted: 26 days ago.
Category: Dermatology
Expert:  DocPhilMD replied 26 days ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  DocPhilMD replied 26 days ago.

any other medical issues?

Customer: replied 26 days ago.
Expert:  DocPhilMD replied 26 days ago.

what about a topical antibiotic like clinda gel?

Customer: replied 26 days ago.
Will that help treat hormonal acne caused by my birth control?
Expert:  DocPhilMD replied 26 days ago.

yes, it will


it works for all types of acne

let me know if you have other questions.

if done for now, please leave a positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

Thanks for using

Related Dermatology Questions